Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 6, 2005, 3:17 PM MDT for Big Horn County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:17 PM MDT (21:17 UTC)
- Expired
- Jun 6, 2005, 3:44 PM MDT
- In force
- 27 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Big Horn County, WY
The radar
The Riverton/Lander radar (KRIW), 171 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:20 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 062121
SVRRIW
WYC003-062145-
/O.NEW.KRIW.SV.W.0013.050606T2117Z-050606T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
317 PM MDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING
* UNTIL 345 PM MDT
* AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CROSSING THE COUNTY LINE FROM
NORTHERN WASHAKIE COUNTY INTO SOUTHEAST BIG HORN COUNTY...ABOUT 22
MILES NORTHEAST OF WORLAND...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN BIG HORN COUNTY AT 330 PM MDT
DAMAGING WINDS REPORTED WITH THIS LINE OF STORMS HAVE KNOCKED DOWN
TREES AND TORN ROOFS OFF OF SMALL SHEDS. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4459 10745 4445 10729 4444 10722 4435 10720
4432 10715 4417 10716 4417 10716 4417 10755
4437 10776 4444 10774 4462 10755
$$2 follow-up statements
000
WWUS34 KRIW 062136
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
334 PM MDT MON JUN 6 2005
WYC003-062145-
/O.CON.KRIW.SV.W.0013.000000T0000Z-050606T2145Z/
BIG HORN WY-
334 PM MDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM MDT FOR
SOUTHEASTERN BIG HORN COUNTY...
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM CONTINUES TO BE LOCATED OVER SOUTHEAST
BIG HORN COUNTY...NEAR AND SOUTHEAST OF SHELL...MOVING NORTHEAST AT
20 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.
LAT...LON 4459 10745 4445 10729 4444 10722 4435 10720
4432 10715 4417 10716 4417 10716 4417 10755
4437 10776 4444 10774 4462 10755
$$000
WWUS34 KRIW 062144
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
343 PM MDT MON JUN 6 2005
WYC003-062153-
/O.CAN.KRIW.SV.W.0013.000000T0000Z-050606T2145Z/
BIG HORN WY-
343 PM MDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIG HORN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH WAS PRODUCING DAMAGING WINDS IN
SOUTHEAST BIG HORN COUNTY HAS BEEN CANCELLED. THE STORM HAS MOVED
INTO THE HIGHER ELEVATIONS OF THE BIG HORN MOUNTAINS EAST OF BIG HORN
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.
LAT...LON 4459 10745 4445 10729 4444 10722 4435 10720
4432 10715 4417 10716 4417 10716 4417 10755
4437 10776 4444 10774 4462 10755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:50 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 6, 2:50 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT MON JUN 6 2005 .SHORT TERM...FOR TONIGHT THE BULK OF THE SHOWERS/TSTMS WILL OCCUR EARLY THIS EVENING WITH SHORTWAVE TROF PASSAGE. ON TUE...ANOTHER SHORTWAVE TROF (NEGATIVE TILT) MOVES ACROSS PRODUCING SCATTERED SHOWERS/TSTMS MAINLY ACROSS OUR NRN ZONES. ON WED...ANOTHER S/WV TROF WILL MOVE ACROSS NW WY WITH SCATTERED SHOWERS/TSTMS ACROSS THE WRN HALF OF OUR ZONES. .LONG TERM...COOL UNSETTLED WEATHER CONTINUES INTO THU WITH UPPER TROF SITUATED ACROSS IDAHO. BULK OF PRECIPITATION CONFINED TO OUR SRN ZONES. FOR FRI THRU THE WEEKEND...ZONAL FLOW PREVAILS. CHANCE OF AFTERNOON/EVENING SHOWERS/TSTMS LOOKS IN ORDER PER MODEL TRENDS. && .RIW WATCHES/WARNINGS/ADVISORIES... .WY...NONE. &&
Hazardous weather outlook, Jun 6, 1:06 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT MON JUN 6 2005 WYZ001>020-022>030-071915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 106 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING...CENTRAL WYOMING...WEST CENTRAL WYOMING...WY...NORTH CENTRAL WYOMING AND NORTHWEST WYOMING. ...TORNADO WATCH 417 IN EFFECT TIL 6PM MDT... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WITH POSSIBLE TORNADOES WILL CONTINUE THIS AFTERNOON UNTIL 6PM MDT MAINLY IN CENTRAL WYOMING WITH SCATTERED THUNDERSTORMS INTO EARLY TONIGHT ACROSS THE WEST AND NORTH. ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE REGION TUESDAY CAUSING AN INCREASE IN THUNDERSTORM ACTIVITY. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. RAINFALL FROM THESE STORMS COULD INCREASE STREAM LEVELS. HOWEVER... SNOWMELT SHOULD NOT BE A SIGNIFICANT CONTRIBUTING FACTOR AS IT WILL BE COLD ENOUGH FOR SNOW IN MANY MOUNTAIN LOCATIONS. SOME ACCUMULATION IS EXPECTED ABOVE 8000 TO 9000 FEET IN THE NORTHWEST MOUNTAINS TUESDAY INTO WEDNESDAY. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT TORNADOES...HAIL AND ANY LOCAL FLOODING. WTP
In the hours before
Special weather statement, Jun 6, 12:05 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1205 PM MDT MON JUN 6 2005 WYZ002>007-062015- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS- INCLUDING THE CITIES OF...CODY...MEETEETSE...BASIN...GREYBULL... LOVELL...POWELL...THERMOPOLIS...WORLAND 1205 PM MDT MON JUN 6 2005 SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH THROUGH 1 PM. THE NATIONAL WEATHER SERVICE RECEIVED REPORTS OF FUNNEL CLOUDS NEAR MEETEETSE AT 1150 AM. THROUGH 1 PM...THE STRONGEST THUNDERSTORMS WILL MOVE ACROSS EASTERN PARK AND WESTERN BIG HORN COUNTIES...PRODUCING BRIEF HEAVY RAIN... WIND GUSTS TO 50 MPH AND HAIL. THE STORMS MAY AFFECT POWELL...CODY...LOVELL AND BURLINGTON. SR
Special weather statement, Jun 6, 12:23 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1223 PM MDT MON JUN 6 2005 WYZ004-006-008>011-062030- NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BASIN...GREYBULL...LOVELL...POWELL... WORLAND...BUFFALO...KAYCEE 1223 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 417 IN EFFECT UNTIL 6 PM MDT FOR THE FOLLOWING AREAS IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN NORTH CENTRAL WYOMING BIG HORN JOHNSON WASHAKIE THIS INCLUDES THE CITIES OF...LOVELL...GREYBULL...BASIN... WORLAND AND BUFFALO. RUBIN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:58 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 62 min |
| Jun 6, 1:27 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 69 min |
| Jun 6, 1:34 PM MDT | Tornado Warning | RIW | Hot Springs, Natrona, Washakie | 49 days |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.